Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 127, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2005, 4:11 PM CDT for Walworth County, Wisconsin. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 4:11 PM CDT (21:11 UTC)
- Expired
- Jul 25, 2005, 5:05 PM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Walworth County, WI
The radar
The Milwaukee radar (KMKX), 25 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:45 PM CDT | TSTM WND DMG | 2 N Abells Corners, WI | TREE DOWN AT THE INTERSECTION OF US HWY 12/STATE HIGHWAY 67 AND PLANTATION ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2335 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 252111 SVRMKX WIC127-252215- /O.NEW.KMKX.SV.W.0127.050725T2111Z-050725T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 411 PM CDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL 515 PM CDT * AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF WHITEWATER...OR ABOUT NEAR MILTON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITEWATER AROUND 425 PM CDT... ELKHORN AROUND 455 PM CDT... EAST TROY AROUND 510 PM CDT... POTTER LAKE AROUND 515 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4283 8876 4267 8876 4258 8832 4282 8832 $$ WOOD
5 follow-up statements
000 WWUS53 KMKX 252119 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 418 PM CDT MON JUL 25 2005 WIC127-252215- /O.CON.KMKX.SV.W.0127.000000T0000Z-050725T2215Z/ WALWORTH- 418 PM CDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR WALWORTH COUNTY... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WHITEWATER...MOVING EAST AT 25 MPH. STORM SPOTTERS REPORTED A NUMEROUS NUMBER OF 6 TO 8 INCH DIAMETER BRANCHES DOWN WITH THIS STORM WHEN IT MOVED THROUGH MILTON. THE SEVERE THUNDERSTORM WILL BE NEAR... MILLARD AND LA GRANGE BY 430 PM CDT... TIBBETS BY 435 PM CDT... ABELLS CORNERS BY 440 PM CDT... TROY CENTER BY 445 PM CDT... EAST TROY BY 455 PM CDT... POTTER LAKE BY 500 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4283 8876 4269 8877 4262 8831 4283 8831 $$
000 WWUS53 KMKX 252134 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 434 PM CDT MON JUL 25 2005 WIC127-252215- /O.CON.KMKX.SV.W.0127.000000T0000Z-050725T2215Z/ WALWORTH- 434 PM CDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR WALWORTH COUNTY... AT 434 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MILLARD...OR ABOUT 7 MILES SOUTHEAST OF WHITEWATER...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ELKHORN BY 440 PM CDT... TROY CENTER BY 445 PM CDT... EAST TROY BY 450 PM CDT... POTTER LAKE BY 455 PM CDT... HONEY CREEK BY 500 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE FROM MILTON EAST THROUGH NORTHEAST WALWORTH COUNTY. TREES UP TO 2 FEET IN DIAMETER WERE REPORTED DOWN WITH THIS STORM. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4283 8876 4269 8877 4262 8831 4283 8831 $$
000 WWUS53 KMKX 252142 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 441 PM CDT MON JUL 25 2005 WIC127-252215- /O.CON.KMKX.SV.W.0127.000000T0000Z-050725T2215Z/ WALWORTH- 441 PM CDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR WALWORTH COUNTY... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA GRANGE...OR ABOUT 7 MILES NORTHWEST OF ELKHORN...MOVING EAST AT 30 MPH. TREE BRANCHES WERE REPORTED DOWN IN WHITEWATER WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... TROY CENTER BY 450 PM CDT... EAST TROY BY 455 PM CDT... POTTER LAKE BY 500 PM CDT... HONEY CREEK BY 505 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4283 8867 4273 8866 4270 8830 4283 8831 $$ GEHRING
000 WWUS53 KMKX 252157 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 456 PM CDT MON JUL 25 2005 WIC127-252215- /O.CON.KMKX.SV.W.0127.000000T0000Z-050725T2215Z/ WALWORTH- 456 PM CDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR WALWORTH COUNTY... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TROY CENTER...OR ABOUT NEAR EAST TROY...MOVING EAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. TREES WERE DOWNED ACROSS NORTHWEST WALWORTH COUNTY AND ROCK COUNTY. THE SEVERE THUNDERSTORM WILL BE NEAR... HONEY CREEK BY 505 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4283 8850 4272 8849 4269 8831 4283 8831 $$ HANSING
000 WWUS53 KMKX 252205 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 503 PM CDT MON JUL 25 2005 WIC127-252213- /O.CAN.KMKX.SV.W.0127.000000T0000Z-050725T2215Z/ WALWORTH- 503 PM CDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WALWORTH COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS FALLEN BELOW SEVERE LEVELS. THE STORM IS LOCATED IN NORTHEASTERN WALWORTH COUNTY AND WILL EXIT BY 530 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4283 8850 4272 8849 4269 8831 4283 8831 $$ GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:45 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 25, 2:45 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 PM CDT MON JUL 25 2005 .DISCUSSION...FORECAST FOCUS IS ON CONVECTION TNGT...THEN ON QUIETER WX COMING IN TMRW. IN THE SHORT TERM...WMFNT IS LIFTING NWD THRU ERN IA...NOW NR OR JUST S OF DBQ. FNT THEN EXTDS SEWD TO NRN OR CNTRL IN. MCV FM ERLYR CNVTN IS SLIDING EWD ACRS SRN WI...HELPING GENERATE TSTORMS N OF FNT NR AND S OF MSN AND JVL. WMFNT SHUD CONTINUE TO LIFT UP THRU HERE TNGT AS PLAINS SFC LO APCHS AND LLJ POKES INTO RGN AHD OF IT. NAM GENERATED MOST OF THE QPF IN ADVN OF FNT OVR OUR CWA WHILE GFS IS FURTHER N. CRNT TRENDS FAVOR NAM AND WL BE FOLLOWED. SFC LOW STILL PROGGD TO TRACK ACRS CNTRL WI TNGT...THEN DRAG ASSOCD CDFNT ACRS OUR RGN AFTER IT PASSES. SO SECOND HALF OF ONE/TWO CNVTV PUNCH EXPECTED TO SWEEP THRU HERE ALG AND AHD OF FNT. STILL LOOKS LIKE AT LEAST ONE RESULT OF ALL THIS ACTVTY WL BE HVY RAINFALL TOTALS FOR PARTS OF CWA. WILL KEEP A MRNG POP ON TUE...BUT GFS/NAM TAKE FRONT PRETTY FAR SOUTH RATHER QUICKLY SO WL RESTRICT POPS LATER TUE TO SE CORNER. THINGS THEN DRY OUT WITH COOLER AND LESS HUMID AIRMASS TAKING HOLD. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 25, 4:36 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CDT MON JUL 25 2005 WIZ046-047-051-052-056>060-062>072-261000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 436 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW TORNADOES POSSIBLE. TORRENTIAL RAINFALL IN SOME OF THE STRONGER STORMS COULD PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-261000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 436 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW WATER SPOUTS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING. NO SEVERE WEATHER IS EXPECTED. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 11:19 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 38 min |
| Jul 25, 1:13 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 47 min |
| Jul 25, 1:57 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 34 min |
| Jul 25, 2:39 PM CDT | Tornado Warning | MKX | Rock | 36 min |
| Jul 25, 3:09 PM CDT | Tornado Warning | MKX | Walworth | 14 min |
| Jul 25, 3:48 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 42 min |
| Jul 25, 3:54 PM CDT | Tornado Warning | MKX | Rock | 36 min |
| Jul 25, 4:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 45 min |
| Jul 25, 5:19 PM CDT | Tornado Warning | MKX | Columbia | 26 min |
| Jul 25, 5:36 PM CDT | Tornado Warning | MKX | Dodge | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.